MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET

BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET
Model Number 303370
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that black dirt was found in the cannula interlink lever lock.The following information was provided by the initial reporter, translated from (b)(6) to english: "before unpacking, a black dirt was found.".
 
Event or Problem Description
It was reported that black dirt was found in the cannula interlink lever lock.The following information was provided by the initial reporter, translated from japanese to english: "before unpacking, a black dirt was found.".
 
Additional Manufacturer Narrative
H.6.Investigation: the photos of a loose lever lock needle assembly were received and evaluated.It was observed there was multiple black embedded foreign matter particles present in the hub.The particles appeared to burnt plastic, which was rejectable per product specification.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Per procedure, after start up, all molded parts are scrapped until no degraded plastic is observed.If this is not performed thoroughly a piece with this condition can get through.This type of defect is cosmetic and does not pose risk to the customer.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.

Brand Name
CANNULA INTERLINK LEVER LOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11369476
Report Number1911916-2021-00153
Device Sequence Number3743423
Product Code FPA
UDI-Device Identifier30382903033707
UDI-Public30382903033707
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K940697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number303370
Device Catalogue Number303370
Device Lot Number9170530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1